Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 18, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Mar 25, 2009, 8:22 PM CDT for Hardin County, Jasper County, Tyler County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2009, 8:22 PM CDT (01:22 UTC)
- Expired
- Mar 25, 2009, 9:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Hardin County, TX, Jasper County, TX, Tyler County, TX
The radar
The Lake Charles radar (KLCH), 114 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 25, 5:40 PM CDT | Tornado Watch | SPC | 6 hr |
| Mar 25, 7:12 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 1.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3131 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 474 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 9.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 3:43 PM CDT, 4 hours 39 minutes earlier.
Area forecast discussion, Mar 25, 3:43 PM CDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 343 PM CDT WED MAR 25 2009 .DISCUSSION... A COOL FRONT MOVED TO THE COAST THIS MORNING WITH WIDELY SCATTERED SHOWERS DEVELOPING ALONG AND JUST BEHIND THE FRONT. THIS LATEST FRONT THOUGH IS BEGINNING TO RETREAT TO THE NORTH AND WILL BRING AN INCREASE CHANCE FOR SHOWERS AND THUNDERSTORMS INTO THE OVERNIGHT HOURS. THERE IS A CHANCE TONIGHT THAT A FEW STORMS MAY BECOME SEVERE. TONIGHT...SHOWERS AND THUNDERSTORMS ON TAP WITH TEMPERATURES FALLING ONLY INTO THE MID 60S MOST LOCATIONS ALTHOUGH AEX WILL BE BIT COOLER WITH SOUTHERLY WINDS. THE REGION TOMORROW WILL SEE WARM GULF MOISTURE STREAMING NORTHWARD AND THE COMBINATION OF DAYTIME HEATING...MID LVL SHORTWAVE WILL SUPPORT THUNDERSTORM DEVELOPMENT. A FEW STORMS MAY BECOME SEVERE WITH THE GREATEST THREAT FROM WINDS AND HAIL ALTHOUGH ISOLATED TORNADOES WILL BE POSSIBLE. TOMORROW NIGHT AND INTO FRIDAY WILL SEE PERIODS OF SHOWERS AND THUNDERSTORMS. ANOTHER COLD FRONT WILL MOVE THROUGH EARLY SATURDAY MORNING AND WILL USHER IN COOLER AND DRIER AIR FOR THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... KLCH 65 78 66 79 52 / 50 60 40 50 40 KBPT 66 77 66 79 50 / 50 60 40 50 30 KAEX 63 78 62 79 50 / 70 60 60 50 60 KLFT 65 78 66 79 52 / 50 60 50 50 60 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && K. KUYPER
Hazardous weather outlook, Mar 25, 5:19 AM CDT, 15 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 519 AM CDT WED MAR 25 2009 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055- TXZ180>182-201-215-216-261030- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 519 AM CDT WED MAR 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL STALL ACROSS CENTRAL LOUISIANA INTO SOUTHEAST TEXAS TODAY. THIS BOUNDARY WILL ACT AS A FOCUS FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS AS UPPER LEVEL ENERGY OVERRIDES THE AREA. A VERY MOIST AIRMASS IS IN PLACE ALONG WITH STRONG VERTICAL WIND SHEAR WHICH COULD RESULT IN A FEW SUPERCELLULAR STORMS THIS AFTERNOON. THE LIMITING FACTOR IS THE WIDESPREAD CLOUD COVER WHICH COULD INHIBIT LOW LEVEL WARMING AND INSTABILITY. BEST POTENTIAL FOR SEVERE WEATHER WILL BE ACROSS TYLER...NORTHERN JASPER AND NEWTON COUNTIES AS WELL AS VERNON...RAPIDES...AVOYELLES AND NORTHERN PORTIONS OF BEAUREGARD...ALLEN AND EVANGELINE PARISHES. STORMS WILL BE CAPABLE OF PRODUCING SEVERE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. IN ADDITION TO THE SEVERE WEATHER THREAT...THERE IS A POSSIBILITY OF FLOODING DUE TO HEAVY RAINS FROM TRAINING STORMS. WITH DEEP MOISTURE OVER THE AREA...STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINS WITH RATES OF UP TO 2 TO 3 INCHES AN HOUR. IF SEVERAL STORMS TRAIN ACROSS ANY AREA...THIS WILL LIKELY RESULT IN FLOODING OF LOW LYING AREAS AND URBAN AREAS. THE BEST POTENTIAL WILL BE MAINLY ALONG AND NORTH OF A LINE FROM WOODVILLE TO OAKDALE TO MARKSVILLE. .DAYS TWO AND THREE...THURSDAY THROUGH FRIDAY THE RISK FOR SEVERE WEATHER WILL CONTINUE AS A STRONG UPPER LEVEL SYSTEM LIFTS ACROSS THE SOUTHERN PLAINS. THIS WILL PUSH A STRONG COLD FRONT ACROSS THE AREA FRIDAY AFTERNOON. THE AREA WILL BE UNDER A MOIST AND UNSTABLE AIRMASS AHEAD OF THE FRONT WITH FAVORABLE JET DYNAMICS ALOFT. AHEAD OF THE FRONT...STORMS WILL BE CAPABLE OF PRODUCING SEVERE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. CONVECTION WILL EVOLVE TOWARD A SQUALL LINE AS THE FRONT MOVES THROUGH THE AREA...WITH STRAIGHT LINE DAMAGING WINDS THE PRIMARY THREAT. .DAYS FOUR THROUGH SEVEN...SATURDAY THROUGH TUESDAY COOLER DRIER AIR WILL MOVE IN BEHIND THE FRONT FOR SATURDAY AND SUNDAY. STRONG NORTHERLY FLOW CAN BE EXPECTED IN THE WAKE OF THE FRONT WITH SMALL CRAFT ADVISORY CONDITIONS POSSIBLE OVER THE COASTAL WATERS SATURDAY INTO SATURDAY NIGHT. OTHERWISE...THE POSSIBILITY OF HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EVENING AND AT TIMES FROM THURSDAY THROUGH FRIDAY EVENING. 24
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 8:52 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Vernon | 38 min |
| Mar 25, 9:27 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu | 48 min |
| Mar 25, 9:35 PM CDT | Tornado Warning | LCH | Beauregard, Calcasieu | 25 min |
| Mar 25, 10:11 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Calcasieu, Jefferson Davis | 49 min |
| Mar 25, 10:29 PM CDT | Tornado Warning | LCH | Calcasieu, Jefferson Davis | 31 min |
| Mar 25, 10:36 PM CDT | Special Marine Warning | LCH | 24 min | |
| Mar 25, 10:55 PM CDT | Special Marine Warning | LCH | 35 min | |
| Mar 25, 10:57 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Calcasieu, Cameron, Jefferson Davis, Vermilion | 48 min |
| Mar 25, 11:02 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Allen, Avoyelles, Evangeline, Rapides, Saint Landry | 43 min |
| Mar 25, 11:30 PM CDT | Special Marine Warning | LCH | 45 min | |
| Mar 25, 11:43 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Cameron, Iberia, Jefferson Davis, Lafayette, Saint Martin and 1 more | 47 min |
| Mar 25, 11:45 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Saint Landry | 30 min |
| Mar 26, 12:31 AM CDT | Severe Thunderstorm Warning | LCH | Cameron, Iberia, Lafayette, Saint Martin, St. Mary, Vermilion | 59 min |
| Mar 26, 12:38 AM CDT | Special Marine Warning | LCH | 67 min | |
| Mar 26, 1:28 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin, St. Mary, Vermilion | 62 min |
| Mar 26, 1:46 AM CDT | Special Marine Warning | LCH | 44 min | |
| Mar 26, 9:48 AM CDT | River Flood Warning | LCH | Beauregard, Calcasieu | 13 days |
| Mar 26, 4:25 PM CDT | Tornado Warning | LCH | Acadia, Allen, Evangeline, Jefferson Davis, Saint Landry | 35 min |
| Mar 26, 4:59 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Evangeline, Saint Landry | 61 min |
| Mar 26, 5:25 PM CDT | Special Marine Warning | LCH | 65 min | |
| Mar 26, 5:29 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Evangeline, Rapides, Vernon | 61 min |
| Mar 26, 5:42 PM CDT | Severe Thunderstorm Warning | LCH | Vernon | 63 min |
| Mar 26, 5:48 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Allen, Evangeline, Saint Landry | 42 min |
| Mar 26, 5:55 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Saint Landry | 50 min |
| Mar 26, 6:04 PM CDT | Severe Thunderstorm Warning | LCH | Vernon | 44 min |
| Mar 26, 6:12 PM CDT | Special Marine Warning | LCH | 63 min | |
| Mar 26, 6:26 PM CDT | Severe Thunderstorm Warning | LCH | Vernon | 64 min |
| Mar 26, 6:57 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu | 63 min |
| Mar 25, 10:14 PM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jefferson, Orange | 31 min |
| Mar 26, 3:36 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton | 39 min |
| Mar 26, 5:05 PM CDT | Areal Flood Advisory | LCH | Hardin, Jasper, Tyler | 3 hr |
| Mar 26, 5:48 PM CDT | Areal Flood Advisory | LCH | Jefferson, Orange | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.